Hail, Madison
- When
- November 23, 1:15 PM CST
- Where
- Madison County, Midway
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.033, -95.767
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 23, 9:50 AM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 950 AM CST TUE NOV 23 2004 .DISCUSSION... SENT OUT ANOTHER ZONE UPDATE TO INCLUDE ALL ZONES IN A TORNADO WATCH. WATCH NUMBERS 883 AND 884 IN EFFECT UNTIL 3 PM. 46 && .PREV DISCUSSION... UPDATED THE ZONES TO INCLUDE TORNADO WATCH NUMBER 883 VALID UNTIL 3 PM THIS AFTERNOON. WILL LIKELY HAVE OTHER WATCHES LATER THIS MORNING INTO THE AFTERNOON. 46 && .PREV DISCUSSION... CONVECTION HAS DECREASED IN COVERAGE CONSIDERABLY THE LAST HOUR OR SO OVER CWFA. HOWEVER...CONVECTION STARTING TO FLARE UP JUST WEST OF CWFA WHILE PROPAGATING TOWARD OUR WESTERN ZONES. LOW LEVEL MOISTURE POOLING STILL CONTINUING OVER COASTAL ZONES WITH WHERE WEAK TROUGHING IS EVIDENT. BASED ON DEWPOINTS...IT APPEARS THAT A WARM FRONTAL BOUNDARY IS STILL OVER THIS AREA WHILE ANOTHER WARM FRONT IS DEVELOPING JUST NORTHWEST OF OUR CWFA. STRONG UPPER LOW APPROACHING WEST TEXAS EARLY THIS MORNING. UPPER FLOW BECOMING MORE DIFFLUENT AS THIS LOW MOVES CLOSER TO OUR REGION. STRONG DIVERGENT FIELD WILL BE OVER OUR REGION TODAY AND THIS EVENING. SOUTHERLY LOW LEVEL JET INCREASING TO 35 KTS LATE TODAY. K INDEX VALUES NEAR MID 30S (C) JUST EAST OF DRY PUNCH. INCREASING SHEAR WILL GIVE OUR REGION A MODERATE RISK OF SEVERE WEATHER (SEE SWODY1). WE SHALL EXTEND THE FLASH FLOOD WATCH (AREAWIDE) THROUGH 9 PM THIS EVENING. THIS PROBABLY WILL BE ADJUSTED LATER TODAY. VEERING LOW LEVEL FLOW EVENTUALLY WILL BECOME WESTERLY AFTER MIDNIGHT BEHIND CONVECTIVE BANDS THAT ARE EXPECTED TO DEVELOP. COLD AIR ADVECTION AND DRYING WILL BE EVIDENT ON WEDNESDAY WITH OVERNIGHT LOWS DROPPING TO BELOW SEASONAL VALUES THURSDAY MORNING. HIGH PRESSURE CENTER MOVING TO SE CONUS FRIDAY WILL RESULT IN AN ONSHORE FLOW AND CONSEQUENT MOISTENING AT LOWER LEVELS (AS PER GFS). HOWEVER...SW FLOW AT BOUNDARY LAYER WILL KEEP DEEPER MOISTURE TO COASTAL WATERS HENCE WE EXPECT ONLY LOW POPS (MAINLY CONFINED TO COASTAL REGION) LATE FRIDAY AND INTO EARLY SATURDAY). NEXT FRONT IS EXPECTED TO MOVE ACROSS CWFA LATE SATURDAY. HIGH PRESSURE BEHIND THIS FRONT WILL EVENTUALLY SHIFT TO EAST OF REGION EARLY NEXT WEEK. GFS INDICATE COASTAL TROUGH DEVELOPING DURING THAT PERIOD WITH SOUTHWEST FLOW ALOFT. 37/42/38/45 && .MARINE... SURFACE PRESSURE GRADIENT WILL TIGHTEN TODAY AS THE STRONG STORM SYSTEM STRENGTHENS TO OUR WEST. ANTICIPATE WINDS REACHING ADVISORY CRITERIA OVER THE 00-60 NM GULF WATERS AND REACHING CAUTION CRITERIA IN THE BAYS. THERE WILL LIKELY BE A SQUALL LINE DEVELOPING WITH A COLD FRONT THAT WILL MOVE INTO THE COASTAL WATERS TONIGHT...AND SPECIAL MARINE WARNINGS WILL PROBABLY BE REQUIRED AS THIS LINE MOVES ON THROUGH. WILL LIKELY HAVE WINDS AT ADVISORY LEVELS FOR ALL WATERS ON WEDNESDAY BEHIND THE FRONT...AND THEN THE WINDS SHOULD BEGIN TO DIMINISH LATE WEDNESDAY NIGHT OR EARLY THURSDAY AS THE FRONT MOVES WELL TO THE EAST AND HIGH PRESSURE SETTLES INTO THE STATE. 42 && .AVIATION... ONE MORE MESSY DAY FOR THE AVIATION COMMUNITY. SHOWERS AND A FEW THUNDERSTORMS HAVE BEGUN TO DEVELOP AGAIN TO THE WEST AND ARE MOVING RAPIDLY TO THE NORTHEAST TOWARD SOUTHEAST TEXAS. EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AT THE AIRPORTS THROUGH AROUND 24/06-08Z. STRONG GUSTY WINDS COULD BE FOUND IN SOME OF THE STRONGER THUNDERSTORMS...MOST LIKELY THIS AFTERNOON AND THIS EVENING. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 53 60 38 60 / 90 60 05 00 00 HOUSTON (IAH) 77 57 65 42 60 / 80 80 05 00 00 GALVESTON (GLS) 78 61 70 49 60 / 80 80 05 00 00 && .HGX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH FOR ALL COUNTIES AND ADJACENT COASTAL WATERS UNTIL 3 PM. FLOOD WATCH ALL OF SOUTHEAST TEXAS THROUGH 9 PM. SCA 00-60 NM WATERS. SCEC BAYS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 455 AM CST TUE NOV 23 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 455 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...A FLOOD WATCH IN EFFECT UNTIL 9 PM CST... AN APPROACHING STRONG UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS TODAY AND THIS EVENING. WITH THE SOIL ALREADY SATURATED... ADDITIONAL HEAVY RAINS WILL LEAD TO A FLOOD SITUATION. EXPECTED RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 5 INCHES. DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT ENDING THE FLOOD THREAT. AN UNSTABLE AIRMASS...STRONG WIND SHEAR AND LOW LEVEL INFLOW WILL HELP PRODUCE STRONG TO SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. TORNADOES WILL BE THE PRIMARY THREAT ALTHOUGH SOME THREAT OF DAMAGING WINDS AND HAIL WILL EXIST AS WELL. DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT ENDING THE FLOOD AND SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 853 AM CST TUE NOV 23 2004 TXZ163-164-176-177-195>199-210>212-232100- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON- MONTGOMERY-TRINITY-WALKER-WALLER-WASHINGTON- 853 AM CST TUE NOV 23 2004 ...TORNADO WATCH 883 IN EFFECT UNTIL 3 PM FOR PORTIONS OF SOUTHEAST TEXAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 3 PM FOR PORTIONS OF SOUTHEAST TEXAS. AN UPPER LEVEL TROUGH WILL BEGIN TO AFFECT THE AREA OVER THE NEXT FEW HOURS AND ALLOW THUNDERSTORMS TO DEVELOP. WIND FIELDS REMAIN FAVORABLE FOR ISOLATED TORNADO DEVELOPMENT. IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN... BRAZOS...BURLESON...COLORADO...GRIMES...HOUSTON...MADISON... MONTGOMERY...TRINITY...WALKER...WALLER...AND WASHINGTON. STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR FURTHER WEATHER UPDATES TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 944 AM CST TUE NOV 23 2004 GMZ330-335-350-355-TXZ178-179-200-213-214-226-227-235>238-232100- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS-JACKSON- LIBERTY-MATAGORDA-MATAGORDA BAY-POLK-SAN JACINTO- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 944 AM CST TUE NOV 23 2004 ...TORNADO WATCH 884 IN EFFECT UNTIL 3 PM FOR PORTIONS OF SOUTHEAST TEXAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 3 PM FOR PORTIONS OF SOUTHEAST TEXAS. AN UPPER LEVEL TROUGH WILL BEGIN TO AFFECT THE AREA OVER THE NEXT FEW HOURS AND ALLOW THUNDERSTORMS TO DEVELOP. WIND FIELDS REMAIN FAVORABLE FOR ISOLATED TORNADO DEVELOPMENT. IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...HARRIS...JACKSON... LIBERTY...MATAGORDA...POLK...SAN JACINTO...GALVESTON BAY...MATAGORDA BAY...AND THE GULF WATERS FROM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL OUT TO 20 NM. STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR FURTHER WEATHER UPDATES TODAY.
The national radar mosaic for the moment the first event began.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Trees and power lines down in the Trevat area.
Measured at Scholes Field with no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425596, 5425597, 5425598, 5425599, 5425600.